Date of this Version
The Annals of Probability
We study the paths of minimal cost for first-passage percolation in two dimensions and obtain an exponential bound on the tail probability of the ratio of the lengths of the shortest and longest of these. This inequality permits us to answer a long-standing question of Hammersley and Welsh (1965) on the shift differentiability of the time constant. Specifically, we show that for subcritical Bernoulli percolation the time constant is not shift differentiable when p is close to one-half.
The original and published work is available at: https://projecteuclid.org/euclid.aop/1048516544#info
first-passage percolation, Bernoulli percolation, Hammersley, Erlsh, differentiability, time constants, shortest path, longest path, surgery
Steele, J., & Zhang, Y. (2003). Nondifferentiability of Time Constants for First-Passage Percolation. The Annals of Probability, 31 (2), 1028-1051. http://dx.doi.org/10.1214/aop/1048516544
Date Posted: 27 November 2017
This document has been peer reviewed.